Show simple item record

contributor authorJ. N. Siddall
contributor authorY. Diab
date accessioned2017-05-08T22:59:12Z
date available2017-05-08T22:59:12Z
date copyrightAugust, 1975
date issued1975
identifier issn1087-1357
identifier otherJMSEFK-27626#843_1.pdf
identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/87803
description abstractA general algorithm is described for obtaining the maximum entropy distribution constrained by moments in functional form. It is based on Jaynes’ principle. The distribution is proposed as a useful tool in probabilistic design. The maximum entropy distribution is generated for a large number of analytical distributions, and compared with the original. The results appear to confirm that it can represent well most populations when four or five moments are used. The maximum entropy distribution is also compared with the Johnson and Pearson empirical distributions. The results are favorable in the two examples given. The practical convenience of the method in probabilistic design is illustrated by an example in structures.
publisherThe American Society of Mechanical Engineers (ASME)
titleThe Use in Probabilistic Design of Probability Curves Generated by Maximizing the Shannon Entropy Function Constrained by Moments
typeJournal Paper
journal volume97
journal issue3
journal titleJournal of Manufacturing Science and Engineering
identifier doi10.1115/1.3438691
journal fristpage843
journal lastpage852
identifier eissn1528-8935
keywordsEntropy
keywordsDesign
keywordsProbability AND Algorithms
treeJournal of Manufacturing Science and Engineering:;1975:;volume( 097 ):;issue: 003
contenttypeFulltext


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record